MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report of a pipeline that failure to open on the distal end of the device.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the right carotid artery with a max d iameter of 4mm and a 5mm neck diameter.The landing zone (artery size) was 4mm distal and 4.5mm proximal.It was noted the patient's vessel tortuosity was moderate.Dapt (dual antiplatelet treatment) was administered.The angiographic result post procedure was an intracranial aneurysm.It was reported that after establishing access, the stent was delivered to the ipsilateral m1 segment.After exposing approximately 7¿8 mm of the distal end of the stent and waiting for about 10 seconds, the distal end did not open.The stent was further deployed by approximately 12 mm; however, the distal end still failed to open.The operator attempted resheathing and redeployment, as well as manipulation including shaking and pushing/pulling, but the distal end remained unopened.Adjustments to the microcatheter tension were also attempted without success.The stent was then withdrawn from the body.Upon inspection, the distal end of the stent was found to be unable to open.Due to concern about potential damage to the stent catheter, the stent was replaced, and the procedure was completed successfully.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient s ymptoms or further complications were reported as a result of this event.The pipeline was not used for any indication that is not approved (off-label).Ancillary devices include a ton-bridge medical silver snake guide catheter and phenom27 microcatheter.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that there were no causes or contributing factors for the event identified.There was no damage noti ced after the removal of the pipeline device.The pipeline had not been placed in a vessel bend when it failed to open.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24741599
Report Number2029214-2026-00572
Device Sequence Number21123518
Product Code OUT
UDI-Device Identifier00763000449476
UDI-Public(01)00763000449476(17)281013(10)D072677
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-20
Device Catalogue NumberPED2-475-20
Device Lot NumberD072677
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2026
Supplement Date Received by Manufacturer04/09/2026
05/16/2026
Initial Report FDA Received Date03/31/2026
Supplement Report FDA Received Date05/05/2026
06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale